Allergic to cephalexin? Should I try something else?

Patient

Q: I have been congested since Halloween. I never had a sore throat. Just head aches and then a solid cough. Friday the 25 I was given cephalexin 500mg. Since starting them I have had chills body aches and mostly vertigo. I want to know if I should continue with the antibiotics and or any other ideas to get better. I am way sicker now on meds than I was before. Help head congestion. head ache sever cough now since meds vertigo head congestion sever cough ear ache. Could this be an allergy?

Doctor

A:   Cephalexin is a cephalosporin antibiotic that works by interfering with the bacteria`s cell wall formation. Cephalexin is used in upper respiratory tract, skin and ear infections. The side effects of the drug include loose stools, fever, sore throat, headache, skin rash, seizures, confusion and weakness.
Since you are experiencing some symptoms that may be due to cephalexin, I would advise you to consult your doctor on an alternative medication.
 

Related Q&A

Q: I have a cold I've been to the doctor and I'm on OTC and a Z pack and he also said to buy Affrin because I was oppose...

Q: Hello Doctor, I have an extremely strong immune system but I would not want to share my immunity with certain peopl...

Q: What to do if I have a fever of 100.4?

Q: Hello, I often blow my nose at night and seem to be waking up to a bloody tissue every morning or so. I thought it w...

Q: Hello, was in thailand for 2 weeks, bangkok phuket and the islands of phi phi and krabi, travelled to cambodia by pla...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews